Abstract

An integral-equation approach is developed to compute the propagation coefficients and field distributions of the modes of an open cylindrical waveguide surrounded by a vacuum. The general theory applies to arbitrary graded-index profiles and arbitrarily shaped cross sections. Lossy and uniaxially anisotropic media, with longitudinal extraordinary axis, are included. To investigate the accuracy of the method, we have implemented the integral-equation method for a lossless symmetrical slab waveguide with step- and graded-index profile. Results are given for isotropic and anisotropic waveguides of the indicated kind. The permittivity profiles considered are step-index and two different quadratic profiles.

© 1980 Optical Society of America

Full Article  |  PDF Article
Related Articles
Roughness-induced scattering and attenuation of guided modes in slab waveguides

M. Arnz and H.-E. Ponath
J. Opt. Soc. Am. A 3(12) 2055-2068 (1986)

Integral-equation formulation for scattering by dielectric discontinuities along open-boundary dielectric waveguides

Thomas G. Livernois and Dennis P. Nyquist
J. Opt. Soc. Am. A 4(7) 1289-1295 (1987)

Integral-equation approach for the analysis of anisotropic channel waveguides

P. G. Cottis and N. K. Uzunoglu
J. Opt. Soc. Am. A 8(4) 608-614 (1991)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (7)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (8)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (46)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription